California, 2003

Wildfire in California, September 12 to 13, 2003

September 12 to 13, 2003 · NWS SGX · 1 event in 1 county or zone

A brush fire consumed 175 acres before being controlled. No homes or structures were endangered and no injuries were reported.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS SGX wrote it up.

A brush fire consumed 175 acres before being controlled. No homes or structures were endangered and no injuries were reported.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Diego, CA wrote its last area forecast discussion before the first event at Sep 12, 1:30 PM PST, 1 hour 30 minutes earlier.

Area forecast discussion, Sep 12, 1:30 PM PST, 1 hour 30 minutes before
EXTREME SOUTHWESTERN CALIFORNIA AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN DIEGO CALIFORNIA
230 PM PDT FRI SEP 12 2003

.SYNOPSIS... WEAK HIGH PRESSURE ALOFT WILL BRING MOSTLY SUNNY AND WARM
WEATHER OVER THE WEEKEND EXCEPT FOR MARINE LAYER CLOUDS IN THE
COASTAL AREAS. A LOW PRESSURE TROUGH WILL BRING SLIGHT COOLING EARLY
NEXT WEEK.

.DISCUSSION...CLOUDS BURNED OFF TO THE COAST TODAY BUT THE MARINE
LAYER INFLUENCE KEPT TEMPS IN COASTAL AND INLAND AREAS A COUPLE
DEGREES COOLER THAN YESTERDAY. MARINE LAYER DEPTH WAS ABOUT 1800
FEET...AND ABOVE THIS LAYER IN THE MOUNTAINS AND FOOTHILLS IT WAS
HOTTER THAN YESTERDAY BY 3 TO 6 DEGREES.

OVERALL WEATHER THIS WEEKEND WILL BE DOMINATED BY HIGH PRESSURE ALOFT.
A WEAK SURFACE HIGH OVER IDAHO WILL BE TOO FAR NORTH TO HAVE ANY
SIGNIFICANT OFFSHORE EFFECTS. INSTEAD...HOT WEATHER IN THE DESERTS
WILL SET UP A THERMAL TROUGH AND GRADIENTS WILL BE MAINLY WEAK ONSHORE
RESULTING MARINE LAYER CLOUDS IN THE COASTAL ZONES BURNING OFF EACH
AFTERNOON.

IN THE EXTENDED...SUCCESSIVE MODEL RUN ARE TRENDING TOWARD WEAKENING
THE PACIFIC TROUGH FORECAST ACROSS THE GREAT BASIN EARLY NEXT WEEK.
THE ONLY APPRECIABLE CHANGES IN OUR WEATHER WILL BE SLIGHT COOLING
FROM A SMALL DECREASE IN HTS...AND STRONGER ONSHORE GRADIENTS FOR A
DEEPER MARINE LAYER THROUGH WEDNESDAY.

SAN...NONE.

MOEDE
Hazardous weather outlook, Sep 12, 5:00 AM PST, 10 hours before
CAZ042-043-048-050-055>058-060>062-131300-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN DIEGO CA
600 AM PDT FRI SEP 12 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR
EXTREME SOUTHWESTERN CALIFORNIA.

.DAY ONE... TODAY THROUGH TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN... SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 wildfire. Local standard time, as filed.

Wildfire, San Bernardino

When
September 12, 3:00 PM PST to September 13, 1:00 AM PST
Where
San Bernardino County, 2 mi SW of Loma Linda
Reported by
NEWSPAPER
Coordinates
34.841, -116.178 (the zone’s center; the record gives no point)

What these are

Wildfire
A fire burning in wildland vegetation, with its acreage and damage where known.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in California in 2003Every state in 2003This day in weather historyWarnings in California, September 2003

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5337470.